Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 15, NWS Wichita, KS

April 27, 202213 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 27, 2022, 1:55 PM CDT for 13 counties in Kansas. It took effect at Apr 27, 2022, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2022, 1:55 PM CDT (18:55 UTC)
In effect from
Apr 27, 2022, 2:00 PM CDT
Expired
Apr 27, 2022, 6:58 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS73 KICT 271855
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
155 PM CDT Wed Apr 27 2022

KSZ032-033-047>051-067-068-082-083-091-092-280000-
/O.NEW.KICT.WI.Y.0015.220427T1900Z-220428T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, and Wellington
155 PM CDT Wed Apr 27 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
187 
WWUS73 KICT 272358
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
658 PM CDT Wed Apr 27 2022

KSZ032-033-047>051-067-068-082-083-091-092-280100-
/O.CAN.KICT.WI.Y.0015.000000T0000Z-220428T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, and Wellington
658 PM CDT Wed Apr 27 2022

...WIND ADVISORY IS CANCELLED...

Gusty winds have weakened across the region this evening,
therefore the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:29 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 27, 12:29 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1229 PM CDT Wed Apr 27 2022

.SHORT TERM...(Today through Friday night)
Issued at 210 AM CDT Wed Apr 27 2022

A mid/upper ridge over the Rockies is progged to move eastward over
the Central Plains today. Meanwhile, a shortwave trough evident on
water vapor imagery over Southern California is progged to race
eastward while dampening across the Central Great Basin area today.
The pressure gradient is progged to increase across the Central
Plains today with sfc pressure falls across the Central High Plains.
This will gradually allow low level moisture to begin to increase
with lower 50 dewpoint temperatures progged across the area by mid
to late afternoon. Wind speeds in the 25-30 knot range are
anticipated today which should come close to wind advisory levels.
Above normal temperatures will return to much of central and south
central KS with highs in the low to mid 80s. Further east, across
southeast KS highs are expected to reach the low to mid 70s.

For tonight, we're still watching for the potential for showers and
storms developing over western Kansas drifting eastward possibly
impacting portions of central and/or south central KS during the mid
to late evening hours. Confidence in how far east the marginal
complex can survive remains fairly low although we do see a modest
LLJ/moisture transport taking aim on south central KS where MUCAPE
is progged to remain at or above 750 J/KG. Some low/mid pops will be
maintained although confidence in widespread wetting precipitation
remains fairly low. A strong storm or two with gusty winds and
perhaps some marginal hail will be hard to rule out. A mild late
April night is anticipated as the pbl remains mixed allowing minimum
temperatures to hover around 60 in some locations.

Thu...some lingering showers and storms will be possible Thu
morning, especially across portions of southeast KS but as the LLJ
veers better chances may remain east of our forecast area and pops
were trended lower. As we move into the afternoon hours, we remain
under the influence of mid/upper ridging so confidence in dryline
storm development remains fairly low during the daylight hours. Much
of the area may remain capped to deep moist convection, however as
the previous shift noted, if a storm or two can manage to develop
conditions will be favorable for large hail and damaging winds.
Maintained pops for Thursday night across much of the area as the
LLJ noses into south central KS. We may see some elevated storms
develop within a transient mid-level waa regime. Elevated storms
would be capable of producing large hail given MUCAPE progged over
2500 J/KG and 1-6km bulk shear around 30 kts.

Fri...A mid/upper trough is progged to emerge from the Rockies
allowing a westerly mid/upper jet to nose into the Central Plains
during peak heating. A dryline is expected to sharpen across central
Kansas becoming a focus for deep moist convection. We continue to
see differences in where the dryline sets up and maintained mid pops
along and east of it's anticipated location. The cap is expected to
weaken sufficiently to allow widely scattered storms to develop
along the dryline during the late afternoon and early evening hours
as low level flow backs late in the day and convergence along the
dryline is maximized. Should storms develop as anticipated, all
severe hazards will be possible, including the potential for a few
tornadoes. Depending on how far east the dryline mixes, we may be
dealing with fire weather concerns on the dry side but this could
very well be just west of our forecast area so no fire headlines are
planned at this time.

.LONG TERM...(Saturday through Tuesday)
Issued at 210 AM CDT Wed Apr 27 2022

Dry and windy conditions are expected to develop across the area
on Sat as we remain within a region of large-scale forcing for
subsidence in the wake of the mid/upper trough with seasonably
mild temperatures anticipated. Shortwave ridging will return
across the area on Sunday allowing temperatures to rise ahead of
another shortwave trough which will bring another round of showers
and storms to the area late Sunday night into Monday. Dry
conditions may return on Tue as shortwave mid/upper ridging
returns to the Central Plains with seasonable temperatures
persisting.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1229 PM CDT Wed Apr 27 2022

Gusty south winds will prevail this afternoon with strongest winds
along the I-135 corridor. Late day convection across the high
Plains is expected to roll eastward into portions of central or
south central Kansas tonight, aided by modest elevated moisture
transport/instability on the low level jet. Though with coverage
concerns will limit to VCTS for now. MVFR stratus cigs are also
expected early Thursday morning across much of the area.

KED

&&

.FIRE WEATHER...
Issued at 210 AM CDT Wed Apr 27 2022

A very high grassland fire danger will return this afternoon for
locations west of I-135 with breezy south winds expected. Chances
for showers and storms may increase tonight into early Thursday
with continued chances Thursday night and again on Friday. Very
high fire danger may return to portions of central Kansas again
on Friday and perhaps Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    82  61  81  63 /   0  40  20  30
Hutchinson      82  60  81  60 /  10  40  20  30
Newton          80  59  78  61 /  10  40  30  40
ElDorado        78  59  78  63 /   0  40  30  40
Winfield-KWLD   80  60  80  64 /   0  30  20  30
Russell         86  58  84  57 /  10  40  20  20
Great Bend      84  59  84  57 /  10  40  20  20
Salina          84  60  80  60 /  10  30  30  40
McPherson       81  60  80  60 /  10  30  30  30
Coffeyville     75  57  76  63 /   0  30  50  50
Chanute         75  56  73  62 /   0  40  50  60
Iola            75  55  72  60 /   0  40  50  70
Parsons-KPPF    75  57  74  63 /   0  30  50  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...KED
FIRE WEATHER...MWM
Hazardous weather outlook, Apr 27, 4:30 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
430 AM CDT Wed Apr 27 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
430 AM CDT Wed Apr 27 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A very high grassland fire danger is expected this afternoon for
areas west of I-135.

Storms developing over western Kansas this afternoon may drift into
central and eastern Kansas this evening and tonight. A strong storm
or two with gusty winds an small hail will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A very high grassland fire danger is expected on Friday and Saturday
afternoon for locations west of I-135.

There are chances for strong and severe storms on Thursday and
Friday. Storms on Thursday afternoon and evening may be strong to
marginally severe. Storms that develop on Friday afternoon and
evening are likely to be severe. Supercell storms may be capable of
very large hail, damaging winds and a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.